Alert archive / Alabama / River Flood Warnings in 2015
River Flood Warning 18, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Apr 18, 2015, 9:56 PM CDT for 5 counties in Alabama. It took effect at Apr 19, 2015, 9:15 PM CDT. It was in force for 58 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2015, 9:56 PM CDT (02:56 UTC)
- In effect from
- Apr 19, 2015, 9:15 PM CDT
- Expired
- Apr 22, 2015, 7:39 AM CDT
- In force
- 58 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Pickens County, AL, Sumter County, AL
The radar
The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1).
- Action stage
- 122 ft
- Minor stage
- 122 ft
- Moderate stage
- 133 ft
- Major stage
- 135 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
950
WGUS44 KBMX 190256
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
956 PM CDT SAT APR 18 2015
...The National Weather Service in BIRMINGHAM AL has issued a Flood
Warning for the following rivers in Alabama...
Tombigbee River At Bevill Lock and Dam Affecting Greene...Hale...
Marengo...Pickens and Sumter Counties.
.Heavy rainfall over the past several days has occurred over the Tombigbee Basin and additional periods of rainfall will occur through Sunday night...
...and a flood warning is now in effect for the Tombigbee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-191456-
/O.NEW.KBMX.FL.W.0018.150420T0215Z-150422T1239Z/
/AVLA1.1.ER.150420T0215Z.150421T0000Z.150422T0039Z.NO/
956 PM CDT SAT APR 18 2015
The National Weather Service in BIRMINGHAM AL has issued a
* Flood Warning for
The Tombigbee River At Bevill Lock and Dam.
* from Sunday evening to Wednesday morning...or until the Warning is
cancelled.
* At 8:00 PM Saturday The stage Was 119.6 feet.
* Flood Stage is 122.0 feet.
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage by tomorrow late evening and
continue to rise to near 123.7 feet by Monday evening. The river
will fall below Flood Stage by Tuesday evening.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$2 follow-up statements
570
WGUS84 KBMX 191514
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1014 AM CDT SUN APR 19 2015
...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam and Demopolis Lock and Dam...
.Heavy rainfall of 2 to 5 inches has occurred
over the past few days over the Tombigbee Basin...
and a flood warning remains in effect for the Tombigbee River at Bevill
Lock and Dam and Demopolis Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Monday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-200314-
/O.EXT.KBMX.FL.W.0018.150420T1800Z-150421T1200Z/
/AVLA1.1.ER.150420T1800Z.150420T1800Z.150421T0000Z.NO/
1014 AM CDT SUN APR 19 2015
The Flood Warning continues for
The Tombigbee River At Bevill Lock and Dam.
* from Monday afternoon to Tuesday morning...or until the warning is
cancelled.
* At 9:00 AM Sunday The stage was 118.7 feet.
* Flood Stage is 122.0 feet.
* Forecast...The river is expected to rise to near Flood Stage
tomorrow early afternoon.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
ALC063-065-091-119-200314-
/O.EXT.KBMX.FL.W.0017.150420T1720Z-150424T0159Z/
/DLDA1.1.ER.150420T1720Z.150421T1800Z.150423T1359Z.NO/
1014 AM CDT SUN APR 19 2015
...Flood Warning extended until Thursday evening...The Flood Warning
continues for
The Tombigbee River At Demopolis Lock and Dam.
* from Monday afternoon to Thursday evening...or until the warning is
cancelled.
* At 9:15 AM Sunday the stage was 63.0 feet.
* Flood Stage is 68.0 feet.
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage by tomorrow early afternoon and
continue to rise to near 69.9 feet by early Tuesday afternoon. The
river will fall below Flood Stage by Thursday morning.
* Impact...At 68.0 feet...Flooding of lowlands in the area occurs and
cattle should be moved to higher ground.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$339
WGUS84 KBMX 201122
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
622 AM CDT MON APR 20 2015
...The flood warning is cancelled for the Tombigbee River At Bevill
Lock and Dam...
.Rises have not been as great as earlier forecast...and the
Tombigbee River is forecast to crest just below flood stage at
the Bevill Lock and Dam. The Flood Warning is no longer in effect
there.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Tuesday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-201152-
/O.CAN.KBMX.FL.W.0018.000000T0000Z-150421T1200Z/
/AVLA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
622 AM CDT MON APR 20 2015
The Flood Warning is cancelled for
The Tombigbee River At Bevill Lock and Dam.
* At 5 AM Monday The stage Was 120.4 feet.
* Flood Stage is 1220 feet.
* Forecast...The river will crest below Flood Stage near 121.5 feet
Tuesday morning and then begin to fall.
* Impact...At 122 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 18, 8:11 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 18, 8:11 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 811 PM CDT SAT APR 18 2015 .UPDATE... EVENING UPDATE. && .DISCUSSION... THE CONVECTION WAS SLOW TO DEVELOP DURING THE DAY SATURDAY... BUT SHOWERS AND A FEW THUNDERSTORMS HAVE BEEN INCREASING RAPIDLY OVER SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA SINCE SUNSET. THE HRRR MODEL IS PICKING UP ON THE ACTIVITY FAIRLY WELL AND IT SHOWS THE ACTIVITY SPREADING NORTHEAST AND ACROSS AREAS ALONG AND WEST OF I-65 BEFORE MIDNIGHT. FORECAST HAS BEEN UPDATED TO RAISE RAIN CHANCES MOST AREAS. LATEST UPPER AIR SOUNDING HAS SHOWN A SIGNIFICANT INCREASE IN MOISTURE WITH A PRECIPITABLE WATER VALUE OF 1.6 INCHES. THIS WILL INCREASE THE THREAT OF LOCALIZED HEAVY RAINFALL. 58/ROSE && .AVIATION... 00Z TAF DISCUSSION. MVFR CIGS AND MAINLY DRY CONDITIONS SHOULD CONTINUE THROUGH AT LEAST 03Z WITH VERY LITTLE ACTIVITY EXPECTED WITH GULF COAST CONVECTION CAUSING SUBSIDENCE ACROSS OUR AREA. FORECAST BECOMES MORE UNCERTAIN AFTER 00Z WITH MODELS SUGGESTING AN INCREASE IN PRECIPITATION...BUT HAVE PUSHED THIS ONSET BACK TO 06Z TO 07Z. INTRODUCED VCTS AT ALL SITES AS WELL. IFR CIGS MOVE IN OVERNIGHT AS WELL WITH A SLOW CLEARING AFTER 15Z. 16 && .PREV DISCUSSION... /ISSUED 629 PM CDT SAT APR 18 2015/ BEEN A WHILE SINCE I HAVE SEEN THE MODELS THIS BAD ON INITIALIZATION. NONE OF THE 12Z RUNS HAD THE ONGOING CONVECTION IN THE NORTHERN GULF AND EVEN THE HRRR TOOK A WHILE TO CATCH ON. THEY ALSO HAVE SEEMED TO OVERPLAY THE SURFACE LOW THAT WAS TO DEVELOP IN LOUISIANA. THIS FEATURE WAS TO BEGIN LIFTING NORTHEASTWARD THROUGHOUT THE AFTERNOON AND INTO THE EVENING AS A VORT MAX ROUNDED THE BASE OF UPPER TROUGH TO OUR WEST. CURRENTLY I DO SEE SOME LOWER PRESSURE DEVELOPING IN THAT (SHV) AREA SO ITS POSSIBLE WE COULD STILL SEE SOME ENHANCEMENT AS THE UPPER LEVEL FEATURE LIFTS TOWARDS THE DEEP SOUTH. THE RISK FOR SEVERE WEATHER THIS EVENING IS TOO LOW TO MENTION AT THIS TIME SO REMOVED THAT WORDING FROM THE HWO. SO WITH THE CONVECTION IN THE GULF CUTTING US OFF TODAY AND POSSIBLY LIMITING THINGS TONIGHT...IT MAKES TOMORROW VERY QUESTIONABLE. THERE IS SOME DRY SLOTTING BEHIND THE UPPER IMPULSE WHICH WOULD ALLOW TEMPERATURES TO WARM UP INTO THE LOWER 80S FOR MUCH OF THE AREA TOMORROW. HOWEVER...FORECAST SOUNDINGS FOR SUNDAY HAVE REMOVED THE PREVIOUS CAPPING FEATURE THAT WAS THERE FROM YESTERDAYS ANALYSIS SO SOME ISOLATED TO SCATTERED SHOWERS/TSTORMS WOULD BE POSSIBLE AND POTENTIALLY LOWER THE DESTABILIZATION AS A ANOTHER UPPER TROUGH APPROACHES LATER SUNDAY EVENING. CURRENT THINKING IS THERE WILL BE AN AREA OF ORGANIZED THUNDERSTORMS APPROACHING FROM THE WEST SUNDAY EVENING AND THEN BEGIN TO WEAKEN SOMEWHAT AS THEY REACH NORTHWESTERN ALABAMA. ALTHOUGH INSTABILITY NUMBERS REMAIN RELATIVELY HIGH FOR OVERNIGHT THE BULK SHEAR SEEMS A LITTLE BIT WEAKER BY THE TIME THE STORMS REACH THE AREA. SOME WIND AND HAIL THREAT WOULD REMAIN ACROSS THE NORTHERN THIRD/HALF OF THE CWA. SOME LINGERING PRECIPITATION POSSIBLE MONDAY MORNING WITH DRY WEATHER FROM MONDAY AFTERNOON INTO THURSDAY. RAIN CHANCES INCREASE FROM THURSDAY AFTERNOON AND INTO THE WEEKEND AS ANOTHER SERIES OF SYSTEMS DEVELOP AND MOVE ACROSS THE AREA. 88 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 63 78 61 74 48 / 80 60 50 20 10 ANNISTON 64 79 63 76 51 / 70 70 50 30 10 BIRMINGHAM 65 79 64 75 51 / 80 50 50 20 10 TUSCALOOSA 66 80 64 77 52 / 90 40 60 20 10 CALERA 65 80 64 75 53 / 80 60 50 20 10 AUBURN 65 76 63 76 53 / 70 80 50 40 10 MONTGOMERY 68 82 66 82 55 / 60 60 40 30 10 TROY 67 79 66 82 56 / 60 70 30 30 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 18, 1:25 PM CDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 125 PM CDT SAT APR 18 2015 ALZ011>015-017>050-192130- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 125 PM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. MINOR RIVER FLOODING IS EXPECTED TO BEGIN TODAY ALONG PORTIONS OF THE BLACK WARRIOR RIVER BASIN. PLEASE SEE RIVER STATEMENTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FOR SUNDAY NIGHT...THUNDERSTORMS ARE EXPECTED TO DEVELOP TO OUR WEST AND MOVE INTO THE FORECAST AREA. SOME STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY THREATS...WITH A LOWER BUT NON-ZERO TORNADO THREAT. THE SEVERE WEATHER POTENTIAL INCLUDES ALL OF THE FORECAST AREA...BUT THE HIGHEST CHANCE FOR SEVERE STORMS APPEARS MAINLY ALONG AND NORTH OF INTERSTATE 20. THE THREAT MAY BEGIN AS EARLY AS 11 PM IN WEST AND CONTINUE THROUGH 6 AM IN THE EAST. MINOR RIVER FLOODING MAY CONTINUE ALONG PORTIONS OF THE TOMBIGBEE AND BLACK WARRIOR RIVER BASINS THROUGH AT LEAST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED SUNDAY NIGHT THROUGH EARLY MONDAY MORNING.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:15 AM CDT | Tornado Warning | BMX | Bullock, Macon | 30 min |
| Apr 19, 8:44 AM CDT | Tornado Warning | BMX | Russell | 45 min |
| Apr 19, 8:52 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne | 23 min |
| Apr 19, 9:14 AM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Cleburne | 31 min |
| Apr 19, 2:21 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 39 min |
| Apr 19, 2:53 PM CDT | Special Weather Statement | BMX | Jefferson | 67 min |
| Apr 19, 4:12 PM CDT | Special Weather Statement | BMX | St. Clair | 48 min |
| Apr 19, 4:25 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 35 min |
| Apr 19, 4:51 PM CDT | Special Weather Statement | BMX | Calhoun | 39 min |
| Apr 19, 5:16 PM CDT | Special Weather Statement | BMX | Calhoun | 29 min |
| Apr 19, 5:54 PM CDT | Special Weather Statement | BMX | Cleburne | 36 min |
Nearby
River Flood Warnings in Alabama, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.